Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 30
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Hartley, David 2016. Stability of Near Cylindrical Stationary Solutions to Weighted-Volume Preserving Curvature Flows. The Journal of Geometric Analysis, Vol. 26, Issue. 3, p. 2169.


    Kusejko, Katharina and Parapatits, Lukas 2016. A valuation-theoretic approach to translative-equidecomposability. Advances in Mathematics, Vol. 297, p. 174.


    Alesker, Semyon 2014. On extendability by continuity of valuations on convex polytopes. Advances in Mathematics, Vol. 255, p. 352.


    Hug, Daniel and Schneider, Rolf 2014. Local Tensor Valuations. Geometric and Functional Analysis, Vol. 24, Issue. 5, p. 1516.


    Hyman, Jeffrey D. and Winter, C. Larrabee 2014. Stochastic generation of explicit pore structures by thresholding Gaussian random fields. Journal of Computational Physics, Vol. 277, p. 16.


    Abardia, J. 2013. Minkowski Valuations in a 2-Dimensional Complex Vector Space. International Mathematics Research Notices,


    Baryshnikov, Y. Ghrist, R. and Wright, M. 2013. Hadwiger’s Theorem for definable functions. Advances in Mathematics, Vol. 245, p. 573.


    Schneider, Rolf 2013. Local tensor valuations on convex polytopes. Monatshefte für Mathematik, Vol. 171, Issue. 3-4, p. 459.


    2013. Stochastic Geometry and its Applications.


    Abardia, Judit 2012. Difference bodies in complex vector spaces. Journal of Functional Analysis, Vol. 263, Issue. 11, p. 3588.


    Leinster, Tom 2012. Integral geometry for the 1-norm. Advances in Applied Mathematics, Vol. 49, Issue. 2, p. 81.


    Parapatits, Lukas and Schuster, Franz E. 2012. The Steiner formula for Minkowski valuations. Advances in Mathematics, Vol. 230, Issue. 3, p. 978.


    Alesker, Semyon 2011. A fourier-type transform on translation-invariant valuations on convex sets. Israel Journal of Mathematics, Vol. 181, Issue. 1, p. 189.


    Bernig, Andreas 2011. Integral geometry under G2 and Spin(7). Israel Journal of Mathematics, Vol. 184, Issue. 1, p. 301.


    Milman, Vitali D. and Schneider, Rolf 2011. Characterizing the mixed volume. Advances in Geometry, Vol. 11, Issue. 4,


    McMullen, Peter 2009. Valuations on lattice polytopes. Advances in Mathematics, Vol. 220, Issue. 1, p. 303.


    Vitale, R.A. 2008. On the Gaussian representation of intrinsic volumes. Statistics & Probability Letters, Vol. 78, Issue. 10, p. 1246.


    Schneider, Rolf and Schuster, Franz E. 2007. Rotation Invariant Minkowski Classes of Convex Bodies. Mathematika, Vol. 54, Issue. 1-2, p. 1.


    Schneider, R. and Schuster, F. E. 2006. Rotation equivariant Minkowski valuations. International Mathematics Research Notices,


    Alesker, Semyon and Bernstein, Joseph 2004. Range characterization of the cosine transform on higher Grassmannians. Advances in Mathematics, Vol. 184, Issue. 2, p. 367.


    ×

A short proof of Hadwiger's characterization theorem

  • Daniel A. Klain (a1)
  • DOI: http://dx.doi.org/10.1112/S0025579300014625
  • Published online: 01 February 2010
Abstract
Abstract

One of the most beautiful and important results in geometric convexity is Hadwiger's characterization theorem for the quermassintegrals. Hadwiger's theorem classifies all continuous rigid motion invariant valuations on convex bodies as consisting of the linear span of the quermassintegrals (or, equivalently, of the intrinsic volumes) [4]. Hadwiger's characterization leads to effortless proofs of numerous results in integral geometry, including various kinematic formulas [7, 9] and the mean projection formulas for convex bodies [10]. Hadwiger's result also provides a connection between rigid motion invariant set functions and symmetric polynomials [1, 7].

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

1.B. Chen and G. C. Rota . Totally invariant set functions of polynomial type. Communications in Pure and Applied Mathematics, 47 (1994), 187197.

3.H. Groemer . On the extension of additive functional on classes of convex sets. Pacific J. Math., 75 (1978), 397410.

4.H. Hadwiger . Vorlesungen über Inhalt, Oberflàche, und Isoperimetrie (Berlin: Springer Verlag, 1957).

6.P. McMullen and R. Schneider . Valuations on convex bodies. In Convexity and Its Applications, edited by Peter M. Gruber and Jörg M. Wills (Boston: Birkhàuser Verlag, 1983).

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematika
  • ISSN: 0025-5793
  • EISSN: 2041-7942
  • URL: /core/journals/mathematika
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords: